Weaning away from Prednisone when starting on Remi

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Iram
Regular Member


Date Joined Jul 2003
Total Posts : 145
   Posted 10/28/2009 8:04 PM (GMT -7)   
Folks,

Any strategies for weaning away from Predisone, while starting on Remi. I have just had one loading dose of Remi and I am due for another dose this week. I am wondering, when should I begin dropping down to say 2.5 mg or lower than that. I had dropped it to 5 mg, but I had bump it back to 10 mg, because I felt a flare taking roots I have been on pred for a while now, I am starting to think that I will have major withdrawal symptoms. If you could share your experiences that would be great.

thanks in advance.

GDen
Veteran Member


Date Joined May 2009
Total Posts : 703
   Posted 10/28/2009 8:09 PM (GMT -7)   
I'd wait until you've passed the build-up period of Remicade, what, two months? I've never had pred withdrawal symptoms--have done 7 or 10 day 5mg tapers.

Carnival Huckster
Regular Member


Date Joined Oct 2009
Total Posts : 159
   Posted 10/28/2009 9:34 PM (GMT -7)   
What does your doctor say? For me, I was immediately able to taper of the pred within days of starting the remicade, but I had a particularly good response to remi and I hated being on the pred, so it was like I had an incentive :-) I also replaced my pred with entocort a few years ago and have found the side effects to be fewer and further between.
34 Year Old Male
Crohn's Disease for 12 Years
Current Medications: 9mg entocort (budesonide)
100% SCD for past 90 days (on and off for 10 years)
4,000 mg MSM for 30 days
Vitamins E, D, C
No surgeries
 


Iram
Regular Member


Date Joined Jul 2003
Total Posts : 145
   Posted 10/29/2009 5:26 AM (GMT -7)   
I haven't had a chat with my GI recently, but since I have been on pred a while, I am not sure they want to jump-off Pred that quickly. After a dose this week, I will give a buzz and see how I should proceed, I am not sure Remi is working that quickly for me, but I have had only one dose so far. Maybe, I have to wait and see what happens.

vitaka
Veteran Member


Date Joined Jun 2006
Total Posts : 887
   Posted 10/29/2009 7:52 AM (GMT -7)   
The two times I have been on pred I have done a much longer taper, especially once below 10mg. On my current taper, I am dropping by 2mg/week when tapering from 20mg to 10mg and then I will taper by 1mg/week from 10mg to 0mg. My rheumy says that if at any point I notice an increase in symptoms, I should go back up to the previous dosage (so if I have a bad day at 7mg, I should go back to 8mg until it stabilizes).
29f, PhD student, originally diagnosed with Crohn's in 2/06
10/09: Prometheus test shows results consistent with UC
10/12/09: beginning treatment for arthritis
Currently taking: 7.5mg methotrexate weekly (pills), 2g Pentasa, tapering from 20mg prednisone, 150mg Trazadone, multivitamin, vitamin D, magnesium, probiotics, folic acid

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 1:45 PM (GMT -7)
There are a total of 2,733,102 posts in 301,081 threads.
View Active Threads


Who's Online
This forum has 151234 registered members. Please welcome our newest member, amnmaddox.
383 Guest(s), 18 Registered Member(s) are currently online.  Details
Tabular14, 81GyGuy, amnmaddox, mikeb2308, Milenita, Hungrydude, Tick41, Starlight*, rocckyd, LG13, jabele, Mexlyme, Bookjunkie19, ks1905, omar brarou, Dan0, Meshawmama, k07


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer